Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Ascent, descent, and commuting perturbations

Authors: M. A. Kaashoek and D. C. Lay
Journal: Trans. Amer. Math. Soc. 169 (1972), 35-47
MSC: Primary 47A55
MathSciNet review: 0312299
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper we investigate the stability of the ascent and descent of a linear operator $T$ when $T$ is subjected to a perturbation by a linear operator $C$ which commutes with $T$. The domains and ranges of $T$ and $C$ lie in some linear space $X$. The results are used to characterize the Browder essential spectrum of $T$. We conclude with a number of remarks concerning the notion of commutativity used in the present paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A55

Retrieve articles in all journals with MSC: 47A55

Additional Information

Keywords: Ascent, descent, finite-dimensional perturbations, compact perturbations, Riesz operators, Browder essential spectrum, commuting operators
Article copyright: © Copyright 1972 American Mathematical Society